Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Numbness and tingling in the right thigh - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Bones, Muscles and Joints
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
Doctor :   Hi
Doctor :   How can I help you?
User :   Hi Doctor
User :   I have tingiling in my right thigh since from couple of months
Doctor :   Ok
User :   And feel some kind of senseless as well
Doctor :   Ok
User :   Showed one of the neurologist
Doctor :   Ok
User :   Did a Nerve conduction test and found that current was not passing in on of the nerve
Doctor :   Ok
User :   He suggested Maxgalin tab for 10 days 2 times and Nervigen inj for 5 days
Doctor :   Ok
User :   He also suggested to wear loose underwaers and loose bely - which I have not done
User :   But the problem seems to be persisting as well
Doctor :   Ok
User :   still get tingling
Doctor :   May I know your age and gender?
User :   M and 40
User :   what is the root cause ?
Doctor :   Where exactly is the tingling and numbness located?
User :   Just nelow thigh and above knee cap
Doctor :   Its on the front, side or the back?
User :   front
Doctor :   Do you have any difficulty in walking?
Doctor :   Do you have difficulty in getting up from squatting position?
User :   Not at all. I feel as if a worm is moving sometimes
User :   Everything is normal
Doctor :   Are your symptoms progressing in nature or are the same as it was two months ago?
User :   yes somewhat similiar
Doctor :   Do you have back pain/ joint pain?
Doctor :   Do you have similar symptoms any where else?
User :   I have some lower back pain due to disc slip sometime 15 years back
Doctor :   Have you had similar symptoms in the past?
User :   No
User :   THis is the first time I am seeing
Doctor :   Do you smoke or consume alcohol?
User :   Also I keep getting lower back sometimes - Spondilysis
User :   No
User :   Back pain not too often as well
User :   No BP, Sugar etc
User :   But obese
Doctor :   Ok.
Doctor :   Are you a vegetarian/non vegetarian?
Doctor :   these questions are relevant to your present condition?
User :   Veggy and often non veg. But not too mcuh
User :   Did not get your questions clear
Doctor :   Ok.
Doctor :   Let me explain it to you?
User :   k
Doctor :   SInce I have not examined you, I will not be able to predict the cause responsible for your symptom.
Doctor :   However, I shall provide you with the information.
Doctor :   Various factors govern the transmission of impulse in the nerves.
Doctor :   One of the essential factors are the presence of a covering on the nerves.
Doctor :   They can get damaged due to vitamin deficiency, presence of obstruction, infections and so on.
User :   k
Doctor :   One such factor may be responsible for your symptoms.
Doctor :   Since your symptoms is non progressive and you do not have weakness of the limbs, the cause probably is not a major concerning one.
Doctor :   Probably vitamin deficiency or a minor inflammation may be responsible for the same.
Doctor :   Vitamin b12 is one vitamin that is responsible for it.
Doctor :   This deficiency is common in pure vegetarian, and those who consume alcohol.
User :   what are the other symptoms of this defieciency?
Doctor :   I would suggest you to continue with the present medications, and follow with the measures to reduce the pressure on the nerves by using loose underwear.
User :   I have stopped the medications since from a month
User :   k
Doctor :   Vitamin B 12 deficiency commonly causes neurological symptoms, affecting the periperal nerves, severe deficieny can affect the central nervous system producing dementia, tremors, and other encephalopathies.
User :   shall I take B12 as well?
User :   shall I use Non Veg?
Doctor :   Finally there are psychological stress that can also contribute to these symptoms.
Doctor :   Stress such as anxiety, reduced sleep and reduced dietary habbits.
Doctor :   Modifications in these are also essential.
Doctor :   You can continue with vitamin supplements if you feel that your symptoms are persisting.
Doctor :   You may take the vitamins in the oral form though.
Doctor :   Switching off to a non vegetarian diet is the choice of yours.
User :   I take it once in a month or once in a quarter
User :   Which one to take?
Doctor :   These are the measures that are essential for preventing these symptoms in the future.
Doctor :   However, if the numbness and tingling is severe you may need modifications in the maxgalin dosages.
User :   How much?
Doctor :   In such case, I would suggest you to report to your doctor for the needful.
User :   ok
User :   But ita not so severe as of now
Doctor :   Do you have any other query?
User :   any non veg is ok?
Doctor :   Yes.
Doctor :   Have you followed what I have suggested?
Doctor :   Do you have any further query that I can assist you?
User :   Yes thanks a lot
User :   BYe
Doctor :   Please fill the feed back form too.
Doctor :   Thanks for consulting me.
Doctor :   Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor